Heart Burn Medications and Hair Loss
Surprisingly, some medications we use to treat heartburn, and peptic ulcers may contribute to hair loss. Prolonged use of antacids such as calcium carbonate, Tums, Mylanta, and Rolaids can trigger hair shedding known as telogen effluvium.
How does this happen? The use of the antacids neturalizes stomach acidity. The neutralized stomach acid weakens the breakdown of food into nutrients and inhibits the body from absorbing needed nutrients for proper hair growth. Stomach acid is necessary for vitamin B12 absorption along with many other vitamins and minerals.
If you take an acid blocker and you have symptoms of hair loss, talk to your doctor to see if one of the vitamins and minerals are right for you.
If you are suffering from hair loss, you are not alone. Contact a trichologist today for a consultation to find out what options are available that might help you.